MAUDE Adverse Event Report: ABBOTT LABORATORIES TOTAL BILIRUBIN; DIAZO COLORIMETRY, BILIRUBIN

ABBOTT LABORATORIES TOTAL BILIRUBIN; DIAZO COLORIMETRY, BILIRUBIN
Model Number 6L45-21
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
All available patient information included.No additional information was provided.An evaluation is in process.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer reported falsely elevated total bilirubin results were generated for a patient on the architect c4000 analyzer.The customer stated that sid (b)(6) generated a result of 372.6 umol/l.An hour later, the customer stated a new sample was obtained from the patient sid (b)(6) which generated a result of 232.5 umol/l (shift of 60.26%).There was no reported impact to patient management.
 
Additional Manufacturer Narrative
A review of tickets determined that there is normal complaint activity for total bilirubin reagent, lot 58354uq08.A review of trending determined no trends for falsely elevated results for the total bilirubin reagent were identified.Return testing was not completed as returns were not available.The original sample was hemolyzed and a new sample was tested with lower normal result and qc was within expected ranges during the initial sample testing, indicating the assay is performing as expected.Manufacturing documentation was reviewed and no issues were found.A review of the product labeling concluded that the customer issue is sufficiently addressed.Based on the investigation, no systemic issue or deficiency of the total bilirubin reagent ln 6l45-21 lot number 58354uq08 was identified.

Brand Name
TOTAL BILIRUBIN
Common Device Name
DIAZO COLORIMETRY, BILIRUBIN
Manufacturer (Section D)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
MDR Report Key11974710
Report Number3016438761-2021-00215
Device Sequence Number3404368
Product Code CIG
UDI-Device Identifier00380740011369
UDI-Public00380740011369
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121985
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number6L45-21
Device Catalogue Number06L45-21
Device Lot Number58354UQ08
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/27/2021
Supplement Date Received by Manufacturer08/03/2021
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARC C4 PROC MOD, 02P24-01, C461193; ARC C4 PROC MOD, 02P24-01, C461193; ARC C4 PROC MOD, 02P24-01, (B)(4)